Tornadoes · United States · Texas · 2010
EF0 tornado, Wilson, Texas, June 14, 2010
This EF0 tornado ran 0.2 miles across Lynn County on June 14, 2010, touching down at 2:40 PM CDT and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 14, 2010
- Touchdown
- 2:40 PM CDT (19:40 UTC)
- Lifted
- 2:41 PM CDT (19:41 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Lynn County
- Touchdown point
- 33.290, -101.733
- Lift-off point
- 33.291, -101.730
- Record number
- 1006141340-01
What the Weather Service recorded
A severe weather outbreak impacted the South Plains of west Texas during the afternoon hours of the 14th. ||Scattered thunderstorms developed rapidly during the early and mid afternoon hours, initially along a southward moving cold front over the southern South Plains. This activity evolved into several supercell storms and thunderstorm complexes. A large high-precipitation supercell tracked over portions of Lynn County. This storm was observed by the VORTEX II project, and winds measured by the research armada as high as 84 mph caused a swath of damage from Tahoka to near Wilson. Veteran storm chasers additionally observed a brief and weak tornado south of Wilson.||Complex storm interactions, including mergers and splits were observed as the outbreak evolved. An anticyclonic left-moving storm resulted in a swath of golfball size hail and damaging winds measured up to 76 mph by the Texas Tech University West Texas Mesonet over portions of Lamb and Hale Counties. These winds caused significant structural damage to a residence south of Olton. Other storms caused significant crop losses due to large hail, particularly in Lynn, Lubbock, and Yoakum Counties. The convection eventually evolved into a linear bow-shaped complex that produced damaging winds over the southern Rolling Plains during the evening hours. ||Total economic losses across the South Plains were estimated to exceed $500,000. No injuries were reported.
Veteran storm chasers and VORTEX II photographed a brief and weak tornado in open farmland southwest of Wilson. The tornado developed beneath a broad high-precipitation mesocyclone and on the nose of intense rear flank outflow. One storm chaser reported that airborne gravel and crop debris hit his car as he drove near the tornado. Although widespread wind damages resulted from the parent supercell thunderstorm's outflow, no damages were attributed to the tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 18:38 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:00 UTC | 00:19 UTC | Flash Flood Watch | LUB |
| 18:38 UTC | 02:00 UTC | Severe Thunderstorm Watch | LUB |
| 18:40 UTC | 19:45 UTC | Severe Thunderstorm Warning | LUB |
| 19:43 UTC | 20:45 UTC | Severe Thunderstorm Warning | LUB |
| 20:46 UTC | 21:45 UTC | Severe Thunderstorm Warning | LUB |
| 20:53 UTC | 22:45 UTC | Flood Advisory | LUB |
| 21:24 UTC | 00:15 UTC | Flood Warning | LUB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:07 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Jun 14, 11:56 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 14, 11:56 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1156 AM CDT MON JUN 14 2010 .AVIATION... THE WINDS SHIFT ASSOCIATED WITH THE COLD FRONT HAVE MADE ITS WAY SOUTH OF BOTH TAF SITES. THIS BOUNDARY WILL BE THE MAIN FOCUS DURING THE PERIOD AS CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP ALONG THE LINE THROUGHOUT THE PERIOD. THEREFORE...HAVE KEPT CB MENTION AT KCDS THROUGH THE PERIOD AND THROUGH 13Z AT KLBB. ALSO...AN OUTFLOW BOUNDARY IS LINGERING BETWEEN THE TWO SITES...WHICH HAS AND WILL CONTINUE TO HELP A LINE OF CONVECTIVE STORMS DEVELOP AND MOVE TOWARDS KCDS. FOR THIS REASON HAVE A TEMPO FOR TSRA. FOR KLBB THE SITUATION IS SLIGHTLY MORE DIFFICULT DUE TO THE LINE BEING FAR ENOUGH SOUTH OF THE TERMINAL. THAT BEING SAID STORM PROPAGATION AND BEST INSTABILITY TO THE SW COULD RESULT IN CONVECTION CLOSER TO THE TERMINAL THOUGH CONFIDENCE IS LOW ATTM. MEADOWS && .PREV DISCUSSION... /ISSUED 1017 AM CDT MON JUN 14 2010/ UPDATE... TODAY/S SITUATION AND THE POTENTIAL FOR SEVERE WEATHER REMAINS COMPLEX. THE FOCUS OF ATTENTION IS ON THE SOUTHWARD MOVING COLD FRONT...WHICH IS STILL BEING DRIVEN BY 2MB/3HR PRESSURE RISES IN THE PANHANDLE...AND NOW HAS PUSHED SOUTH TO A DENVER CITY...TO WOODROW...TO CEE VEE LINE. RADAR/SATELLITE TRENDS ARE IN AGREEMENT WITH THE MOST RECENT NAM-WRF/RUC SOLUTIONS...NOW SHOWING CONVECTIVE INITIATION UNDERWAY...AND GROWING UPSCALE THROUGH 18Z. GIVEN THE EARLY INITIATION...THERE ARE QUESTIONS REGARDING THE EVENTUAL SEVERITY...HOWEVER CURRENT LAPS ANALYSIS ALREADY SHOWS SBCAPE RANGING FROM 1500-3000J/KG SOUTH OF THE BOUNDARY. DEEP LAYER SHEAR VECTORS...WHILE AOA 50KT...ARE PARALLEL TO THE BOUNDARY AND THIS MAY HELP PROMOTE CELL INTERACTION AND UPSCALE GROWTH TRENDING AWAY FROM DISCRETE CELLS. THUS EXPECT THE BEST POTENTIAL FOR SUPERCELL/TORNADO THREATS WILL BE EARLY IN THE EVENT. HOWEVER A HAIL THREAT EVOLVING TOWARD DAMAGING WIND THREAT MAY MATERIALIZE AS A DEVELOPING COMPLEX/COLD POOL CONGEALS. ALSO...UNCERTAINTY EXIST WITH THE EXTEND OF ACTIVITY AFTER 00-03Z GIVEN POTENTIAL FOR A CONVECTIVE REINFORCED BOUNDARY THAT SHOULD PUSH SOUTH OF THE FA. THUS HAVE EDITED POP/WX GRIDS THROUGH 00Z... BUT HAVE NOT YET MADE CHANGES THEREAFTER. LAST NIGHT/S CONVECTION PROVED VERY EFFICIENT AT PRODUCING HEAVY RAINFALL...WITH A MEASURED 3.10 INCH AMOUNT AND A VERY IMPRESSIVE 0.42 INCHES IN 5 MINUTES AT TURKEY. GIVEN PROGGED PWAT VALUES OF 1.8 OVER THE SOUTHERN ROLLING PLAINS BY 00Z...AND LIKELIHOOD OF TRAINING ALONG THE BOUNDARY...A FLASH FLOOD WATCH WILL BE ISSUED THROUGH 05Z FOR AREAS ALONG AND SOUTH OF THE BOUNDARY. PREV DISCUSSION... /ISSUED 427 AM CDT MON JUN 14 2010/ LONG TERM... ANY TSTM COMPLEX SHOULD BE EXITING THE AREA TUESDAY MORNING WITH PARTIAL CLEARING BUT VERY MOIST CONDITIONS/POSSIBLE LOW STRATUS EXPECTED. INTERESTING SITUATION SHAPING UP TUESDAY AFTERNOON. HOWEVER THERE IS LOW CONFIDENCE IN THE PARTICULARS DUE TO HOW THE PRIMARY BOUNDARY EVOLVES AND THE EXTENT OF POST-MCS STABLE AIR-MASS AND ANY SECONDARY BOUNDARIES. MOST GUIDANCE SUGGESTS THAT THE REMNANT FRONT WILL LIFT BACK TO THE NORTH AS A WARM FRONT IN THE AFTERNOON. AS IT DOES ...LOW-LVL THETA E ADVECTION WILL LIKELY BEGIN TO DESTABILIZE THE ATMOSPHERE AS HEIGHT FIELDS WILL REMAIN PERTURBED IN THE WAKE OF UPPER TROUGH EXITING THE AREA. NEAR-ZONAL FLOW WITH MODERATELY SWIFT SPEEDS OF 20-30 KTS AT THE MID-LVLS WILL COMBINE WITH THE SE SFC WINDS TO LIKELY RESULT IN MODERATE SPEED AND DIRECTIONAL SHEAR. THE SHEAR WILL BE ENHANCED EVEN FURTHER IF AND WHERE THE BOUNDARY LINGERS IN THE FA. SBCAPES UP TO 3K J/KG ARE POSSIBLE AND COMBINED WITH THE SHEAR...SHOULD BE QUITE FAVORABLE FOR SUPERCELL DVLPMNT WITH AN ATTENDANT SEVERE WX THREAT. A TORNADO THREAT MAY ALSO DEVELOP IN THE VICINITY OF THE FRONT DEPENDING ON THE STRENGTH OF THE BAROCLINITY AND LCL HEIGHTS. ANY TSTM ACTIVITY WILL GRADUALLY DIMINISH TUESDAY EVENING. BY WEDNESDAY...WEST TEXAS WILL BECOMING INCREASINGLY INFLUENCED BY A RIDGE OF HIGH PRESSURE EXPANDING WESTWARD FROM THE GULF COAST STATES. HOWEVER...AT THE SAME TIME A SERIES OF SHORTWAVES WILL ROTATE THROUGH AND MAINTAIN A BROAD TROUGH ACROSS THE WEST. SE LOW-LVL FLOW WILL KEEP DRYLINE AND CONVERGENCE IN NEW MEXICO. IT APPEARS REASONABLE THAT AFTERNOON TSTMS WILL DEVELOP IN NEW MEXICO...WITH THE SW FLOW ALOFT STEERING THEM TOWARD THE TX/NM BORDER IN THE LATE AFTN/EVENING HRS. UNCERTAIN IF/WHEN THE RIDGE WILL EXPAND FAR ENOUGH WWD TO CUT THIS ACTIVITY OFF. FOR NOW HAVE KEPT SLGT CHANCES ACROSS THE WEST WED AND THU WITH SLIGHTLY BELOW MENTION FRI/SAT IN THE SAME AREA. THE WARM UP BACK INTO THE UPPER 90S STILL LOOKS ON TRACK BY THU OR FRI. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 80 59 87 63 92 / 20 30 30 20 20 TULIA 80 61 86 64 91 / 20 40 30 20 10 PLAINVIEW 81 61 86 65 92 / 30 40 30 20 10 LEVELLAND 88 64 89 65 93 / 40 40 30 20 10 LUBBOCK 86 64 88 67 93 / 40 50 30 20 10 DENVER CITY 93 66 91 66 95 / 50 40 30 20 10 BROWNFIELD 93 65 90 66 94 / 50 40 30 20 10 CHILDRESS 88 65 89 68 94 / 50 50 30 20 10 SPUR 90 65 90 68 94 / 60 60 30 20 10 ASPERMONT 93 70 94 70 96 / 60 60 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-030>032-035>038-040>044. && 20/04/40
Hazardous weather outlook, Jun 14, 11:05 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CDT MON JUN 14 2010 TXZ021>044-151615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1105 AM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AT 11 AM THIS MORNING...A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED ALONG A LINE FROM BROWNFIELD TO SLATON TO MATADOR TO NEAR CHILDRESS. VERY UNSTABLE AIR WILL BE IN PLACE ALONG AND SOUTH OF THIS FRONT. MULTICELL AND A FEW SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS MORNING THROUGH MID TO LATE AFTERNOON MAINLY ALONG AND AHEAD OF THE FRONT. THERE WILL BE A THREAT OF LARGE HAIL... DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN WITH THESE STORMS. ISOLATED TORNADOES COULD DEVELOP AS STORMS TRACK NORTHEASTWARD ALONG THIS BOUNDARY. FLOODING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS EAST INTO THE ROLLING PLAINS. GIVEN A VERY MOIST ATMOSPHERE WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...AND THE POTENTIAL FOR TRAINING THUNDERSTORMS WITH INTENSE RAINFALL RATES...FLOODING AND FLASH FLOODING MAY DEVELOP OVER THIS AREA THIS AFTERNOON THROUGH LATE EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF THE SOUTHERN SOUTH PLAINS INTO THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY AFTERNOON AND EVENING. THERE IS A LESSER THREAT OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY.
In the hours before
Special weather statement, Jun 14, 12:50 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1250 PM CDT MON JUN 14 2010 TXZ031-037-141815- DICKENS-MOTLEY- 1250 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF ROARING SPRINGS...OR 10 MILES SOUTH OF MATADOR...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 14, 1:05 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 105 PM CDT MON JUN 14 2010 TXZ040-141830- TERRY- 105 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY COUNTY... AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 22 MILES SOUTHWEST OF BROWNFIELD... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 14, 1:16 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 116 PM CDT MON JUN 14 2010 TXZ031-037-141845- DICKENS-MOTLEY- 116 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND MOTLEY COUNTIES... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MATADOR...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JAMES
Special weather statement, Jun 14, 1:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 118 PM CDT MON JUN 14 2010 TXZ035-041-141845- LUBBOCK-LYNN- 118 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND LUBBOCK COUNTIES... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 10 MILES NORTH OF TAHOKA...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 14, 1:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
158 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 9 E WELLMAN 33.05N 102.27W
06/14/2010 E1.00 INCH TERRY TX PUBLIC
&&
EVENT NUMBER LUB1000219
SGESpecial weather statement, Jun 14, 2:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 229 PM CDT MON JUN 14 2010 TXZ034-035-142000- HOCKLEY-LUBBOCK- 229 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LUBBOCK COUNTIES... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WOLFFORTH...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Midland Regional, TX (KMAF), 12:00Z
7.7 hours before the tornado, 155 km from the path. June 14, 2010.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -49 J/kg
- Surface CAPE
- 2699 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
- 0-3 km lapse rate
- 5.7 K/km
The surface observations
Lubbock International Airport (LBB), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 17:53 UTC | 86 | 65 | 160° 4 kt | 1014.6 | ||
| 18:53 UTC | 86 | 65 | 0° 0 kt | 1013.5 | ||
| 19:34 UTC | 84.2 | 64.4 | 0° 0 kt | 1012.9 | TS | |
| 19:53 UTC | 84 | 64 | 0° 0 kt | 1013.2 | TS | |
| 20:53 UTC | 77 | 68 | 220° 17 kt | 22 | 1013.2 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lubbock radar (KLBB), 41 km away, was scanning. The volume nearest the touchdown began at 19:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:52 UTC | HAIL 1 | 9 E Wellman | Terry, TX | |
| 19:25 UTC | TSTM WND DMG | 5 N Tahoka | Lynn, TX | SEMI BLOWN OVER NORTH OF TAHOKA... TIME AND LOCATION ESTIMATED BY RADAR |
| 19:40 UTC | TORNADO | 1 Ssw Wilson | Lynn, TX | RELAYED BY VORTEX 2 |
| 19:43 UTC | TSTM WND GST 65 | 3 Nne Tahoka | Lynn, TX | |
| 19:44 UTC | TSTM WND GST 84 | 4 Ssw Wilson | Lynn, TX | RELAYED BY VORTEX 2 |
| 19:46 UTC | TSTM WND GST 78 | Wilson | Lynn, TX | RELAYED BY VORTEX 2 |
| 19:52 UTC | HAIL 1 | Reese Center | Lubbock, TX | |
| 19:54 UTC | HAIL 1.75 | Reese Center | Lubbock, TX | |
| 20:02 UTC | HAIL 1 | Reese Center | Lubbock, TX | |
| 20:16 UTC | HAIL 1 | Tahoka | Lynn, TX | |
| 20:53 UTC | HAIL 0.75 | Tahoka | Lynn, TX | |
| 21:01 UTC | HAIL 1 | Tahoka | Lynn, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of June 14, 2010
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 14 | 5:00 PM CDT | EF0 | Dawson, TX | 0.6 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.